Graphs with a Small Number of Distinct Induced Subgraphs

Noga Alon, Béla Bollobás

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


Let G be a graph on n vertices. We show that if the total number of isomorphism types of induced subgraphs of G is at most εn2, where ε < 10−21, then either G or its complement contain an independent set on at least (1 - 4ε)n vertices. This settles a problem of Erdõs and Hajnal.

Original languageEnglish (US)
Pages (from-to)23-30
Number of pages8
JournalAnnals of Discrete Mathematics
Issue numberC
StatePublished - Jan 1 1989
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Graphs with a Small Number of Distinct Induced Subgraphs'. Together they form a unique fingerprint.

Cite this